Alert archive / Wyoming / High Wind Watches in 2011

High Wind Watch 23, NWS Cheyenne, WY

October 5, 20115 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Oct 5, 2011, 9:50 PM MDT for 5 counties in Wyoming. It took effect at Oct 6, 2011, 1:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 5, 2011, 9:50 PM MDT (03:50 UTC)
In effect from
Oct 6, 2011, 1:00 PM MDT
Expired
Oct 6, 2011, 3:34 AM MDT
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 3.8 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2011-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2011-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1991 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

392 
WWUS75 KCYS 060350
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
950 PM MDT WED OCT 5 2011

...STRONG SOUTHERLY WINDS WILL AFFECT THE PANHANDLE ON THURSDAY...
...WESTERLY WINDS WILL BECOME STRONG IN AREAS ALONG AND WEST
OF THE LARAMIE RANGE THURSDAY AFTERNOON AND THURSDAY NIGHT... 

.AN INTENSE STORM SYSTEM OVER THE GREAT BASIN THIS EVENING WILL
MOVE INTO WESTERN WYOMING THURSDAY AFTERNOON. AN ASSOCIATED COLD
FRONT WILL MOVE ACROSS THE WESTERN NEBRASKA PANHANDLE AS WELL 
THURSDAY AFTERNOON. A LARGE DIFFERENCE IN SURFACE PRESSURE OVER
THE AREA AND STRONG WINDS IN THE UPPER ATMOSPHERE WILL COMBINE TO
CREATE THE STRONG WINDS IN THE PANHANDLE THURSDAY AND ALONG AND
WEST OF THE LARAMIE RANGE THURSDAY AFTERNOON AND THURSDAY
NIGHT. 

NEZ002-003-061200-
/O.CAN.KCYS.WI.Y.0020.000000T0000Z-111006T0600Z/
/O.CON.KCYS.WI.Y.0021.111006T1500Z-111007T0200Z/
DAWES-BOX BUTTE-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE
950 PM MDT WED OCT 5 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM MDT
THURSDAY...
...WIND ADVISORY IS FOR EARLY TONIGHT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
ADVISORY THAT WAS IN EFFECT FOR EARLY TONIGHT. A WIND ADVISORY
REMAINS IN EFFECT FROM 9 AM TO 8 PM MDT THURSDAY.

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MDT THURSDAY. 

* TIMING...STRONG SOUTHERLY WINDS WILL AFFECT THE PANHANDLE FROM
  MID MORNING TO EARLY EVENING THURSDAY. 

* WINDS...SOUTH WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...THOSE TRAVELING ON EAST/WEST BOUND ROADWAYS WILL 
  EXPERIENCE DANGEROUS CROSSWINDS. HIGH PROFILE VEHICLES WILL 
  ESPECIALLY BE SUSCEPTIBLE TO THESE HIGHER WIND SPEEDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ019>021-054-055-095-096-061200-
/O.CON.KCYS.WI.Y.0021.111006T1500Z-111007T0200Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH SIOUX-
SOUTH SIOUX-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...HARRISON...AGATE
950 PM MDT WED OCT 5 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM MDT
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM MDT THURSDAY.

* TIMING...WINDS WILL INCREASE THURSDAY MORNING AHEAD OF A STRONG
  COLD FRONT. STRONG GUSTY WINDS WILL CONTINUE THROUGH EARLY
  THURSDAY EVENING. 

* WINDS...SOUTH TO SOUTHEAST BETWEEN 20 TO 35 MPH WITH GUSTS 
  AROUND 45 MPH. THE STRONGEST WINDS WILL BE OVER THE HIGHER 
  RIDGES. 

* IMPACTS...THOSE TRAVELING ON EAST/WEST BOUND ROADWAYS LIKE 
  INTERSTATE 80 WILL EXPERIENCE DANGEROUS CROSSWINDS. HIGH 
  PROFILE VEHICLES WILL ESPECIALLY BE SUSCEPTIBLE TO THESE 
  HIGHER WIND SPEEDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WYZ103>106-109-110-115>117-061200-
/O.NEW.KCYS.HW.A.0023.111006T1900Z-111007T1200Z/
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX...
RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...LARAMIE...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
950 PM MDT WED OCT 5 2011

...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT. 

* TIMING...THURSDAY AFTERNOON AND THURSDAY NIGHT.

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 60 MPH 
  POSSIBLE.

* IMPACTS...THOSE TRAVELING IN AREAS ALONG AND WEST OF THE LARAMIE
  RANGE WILL BE AFFECTED BY THE STRONG WINDS AND SUDDEN GUSTS.
  THIS WILL ESPECIALLY BE THE CASE FOR THOSE WITH LIGHTWEIGHT OR
  HIGH PROFILE VEHICLES ON INTERSTATE 80 BETWEEN CHEYENNE AND
  RAWLINS AND INTERSTATE 25 BETWEEN THE COLORADO STATE LINE AND
  WHEATLAND.  
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WEILAND
1 follow-up statement
210 
WWUS75 KCYS 060934
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
334 AM MDT THU OCT 6 2011

...STRONG SOUTHERLY WINDS WILL AFFECT THE PANHANDLE ON THURSDAY
WHILE WESTERLY WINDS WILL BECOME STRONG IN AREAS ALONG AND WEST
OF THE LARAMIE RANGE THURSDAY AFTERNOON THROUGH FRIDAY
AFTERNOON...

.AN INTENSE STORM SYSTEM OVER THE GREAT BASIN WILL MOVE INTO
WESTERN WYOMING TODAY. AN ASSOCIATED COLD FRONT WILL MOVE EAST
ACROSS WYOMING THIS AFTERNOON AND INTO THE WESTERN NEBRASKA
PANHANDLE BY THIS EVENING. A LARGE DIFFERENCE IN SURFACE PRESSURE
OVER THE AREA COMBINED WITH STRONG WINDS IN THE UPPER ATMOSPHERE
WILL CREATE STRONG SOUTHERLY WINDS AHEAD OF THE FRONT IN THE
PANHANDLE THIS AFTERNOON...AND BEHIND THE FRONT ALONG AND WEST OF
THE LARAMIE RANGE THIS AFTERNOON THROUGH FRIDAY AFTERNOON.

NEZ003-021-054-055-070000-
/O.UPG.KCYS.WI.Y.0021.111006T1500Z-111007T0200Z/
/O.NEW.KCYS.HW.W.0044.111006T1500Z-111007T0200Z/
BOX BUTTE-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...ALLIANCE...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
334 AM MDT THU OCT 6 2011

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT
THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...WINDS WILL INCREASE THIS MORNING AHEAD OF A STRONG COLD
  FRONT. STRONG AND GUSTY WINDS WILL CONTINUE THROUGH EARLY IN THE
  EVENING UNTIL THE COLD FRONT PASSES THROUGH.

* WINDS...SOUTH TO SOUTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS UP
  TO 60 MPH ARE POSSIBLE. THE STRONGEST WINDS WILL BE OVER THE HIGHER
  RIDGES.

* IMPACTS...THOSE TRAVELING ON EAST/WEST BOUND ROADWAYS LIKE
  INTERSTATE 80 WILL EXPERIENCE DANGEROUS CROSSWINDS. HIGH PROFILE
  VEHICLES WILL ESPECIALLY BE SUSCEPTIBLE TO THESE HIGHER WIND
  SPEEDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ103>106-109-110-115>117-070000-
/O.UPG.KCYS.HW.A.0023.111006T1900Z-111007T1200Z/
/O.NEW.KCYS.HW.W.0044.111006T1900Z-111007T2200Z/
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX...
RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...LARAMIE...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
334 AM MDT THU OCT 6 2011

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 PM
MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 PM MDT
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...STRONG WINDS ARE EXPECTED THIS AFTERNOON ASSOCIATED
  WITH THE COLD FRONTAL PASSAGE. A BRIEF LULL WILL OCCUR THIS
  EVENING WITH WINDS THEN INCREASING AGAIN OVERNIGHT. THEY WILL
  CONTINUE TO BE STRONG THROUGH FRIDAY AFTERNOON AS THE SURFACE
  PRESSURE GRADIENT STRENGTHENS IN THE WAKE OF THE DEPARTING LOW
  PRESSURE SYSTEM.

* WINDS...WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO
  65 MPH IN THE LOWER ELEVATIONS AND 75 MPH IN THE NORTHERN
  LARAMIE RANGE. THE STRONGEST WINDS WILL OCCUR ON FRIDAY.

* IMPACTS...THOSE TRAVELING IN AREAS ALONG AND WEST OF THE LARAMIE
  RANGE WILL BE AFFECTED BY THE STRONG WINDS AND SUDDEN GUSTS.
  THIS WILL ESPECIALLY BE THE CASE FOR THOSE WITH LIGHTWEIGHT OR
  HIGH PROFILE VEHICLES ON INTERSTATE 80 BETWEEN CHEYENNE AND
  RAWLINS AND INTERSTATE 25 BETWEEN THE COLORADO STATE LINE AND
  WHEATLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ101-107-070000-
/O.NEW.KCYS.HW.W.0044.111006T1900Z-111007T2200Z/
CONVERSE COUNTY LOWER ELEVATIONS-EAST PLATTE COUNTY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...GLENDO...
WHEATLAND...CHUGWATER...GUERNSEY
334 AM MDT THU OCT 6 2011

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 PM
MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON UNTIL 4 PM
MDT FRIDAY.

* TIMING...STRONG WINDS ARE EXPECTED THIS AFTERNOON ASSOCIATED
  WITH A COLD FRONTAL PASSAGE. A BRIEF LULL WILL OCCUR THIS
  EVENING WITH WINDS THEN INCREASING AGAIN OVERNIGHT. THEY WILL
  CONTINUE TO BE STRONG THROUGH FRIDAY AFTERNOON AS THE SURFACE
  PRESSURE GRADIENT STRENGTHENS IN THE WAKE OF THE DEPARTING LOW
  PRESSURE SYSTEM.

* WINDS...WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO
  60 MPH. THE STRONGEST WINDS WILL OCCUR ON FRIDAY.

* IMPACTS...THOSE TRAVELING IN THIS AREA WILL BE MOST AFFECTED BY
  THE STRONG WINDS AND SUDDEN GUSTS. THIS WILL ESPECIALLY BE THE
  CASE FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES ON
  INTERSTATE 25 BETWEEN WHEATLAND AND DOUGLAS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

NEZ002-019-020-095-096-070000-
/O.CON.KCYS.WI.Y.0021.111006T1500Z-111007T0200Z/
DAWES-SCOTTS BLUFF-BANNER-NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...SCOTTSBLUFF...GERING...
HARRISBURG...HARRISON...AGATE
334 AM MDT THU OCT 6 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
MDT THIS EVENING. 

* TIMING...WINDS WILL INCREASE THIS MORNING AHEAD OF A STRONG COLD
  FRONT. STRONG GUSTY WINDS WILL CONTINUE THROUGH EARLY THIS
  EVENING UNTIL THE COLD FRONT PASSES THROUGH.

* WINDS...SOUTH TO SOUTHEAST BETWEEN 20 TO 35 MPH WITH GUSTS 
  AROUND 45 MPH. THE STRONGEST WINDS WILL BE OVER THE HIGHER 
  RIDGES. 

* IMPACTS...THOSE TRAVELING ON EAST/WEST BOUND ROADWAYS LIKE 
  INTERSTATE 80 WILL EXPERIENCE DANGEROUS CROSSWINDS. HIGH 
  PROFILE VEHICLES WILL ESPECIALLY BE SUSCEPTIBLE TO THESE 
  HIGHER WIND SPEEDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Oct 5, 9:40 PM MDT, 10 minutes earlier.

Area forecast discussion, Oct 5, 9:40 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
940 PM MDT WED OCT 5 2011

.DISCUSSION...FORECAST WAS RECENTLY UPDATED.  CANCELLED THE WIND
ADVISORY FOR THE NORTHERN PANHANDLE AS WINDS SHOULD CONTINUE TO
DECREASE.  00Z NAM ALSO LOOKS MORE FAVORABLE FOR THE POSSIBILITY OF
HIGH WINDS IN SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE AS
EARLY AS THURSDAY AFTERNOON AND CONTINUING INTO FRIDAY MORNING.
PATTERN NOT CLASSIC FOR HIGH WINDS...BUT COLD AIR ADVECTION BEHIND
THE FRONT AND LARGE LOW LEVEL HEIGHT DIFFERENCES BETWEEN KCAG AND
KCPR SHOULD PIVK WINDS UP IN THE WIND CORRIDOR.  WILL GO AHEAD AND
ISSUE A HIGH WIND WATCH FOR SOME AREAS ALONG AND WEST OF THE LARAMIE
RANGE FROM 18Z THURSDAY THROUGH 12Z FRIDAY.

&&

.PREVIOUS DISCUSSION.../ISSUED AT 619 PM MDT WED OCT 5 2011/...

.DISCUSSION...AN ACTIVE PATTERN WILL PRODUCE STRONG WINDS...
RAIN AND SNOW AND MUCH COOLER TEMPERATURES THROUGH AT LEAST
SATURDAY.  IN A RECENT UPDATE HAVE EXPIRED THE WIND ADVISORY FOR
MUCH OF THE PANHANDLE AS WINDS HAVE WENT BELOW ADVISORY CRITERIA
OVER ALL BUT DAWES AND BOX BUTTE COUNTIES.  THE WIND ADVISORY
CONTINUES FOR THOSE COUNTIES UNTIL 06Z AND WINDS ARE GUSTING AS
HIGH AS 45 MPH AT KCDR AT 00Z.  SHOWERS CONTINUE OVER AREAS
ALONG AND WEST OF THE LARAMIE RANGE EARLY THIS EVENING.  THAT
ACTIVITY WILL CONTINUE FOR THE REST OF TONIGHT...BUT FAIRLY COOL
TEMPERATURES HAVE LIMITED INSTABILITY AND THUNDERSTORMS AND SO
\HAVE REMOVED FROM THE FORECAST FOR THE REST OF TONIGHT.  WILL
CONSIDER THE ISSUANCE OF A HIGH WIND WATCH FOR THE WEST PART OF
THE CWA FOR THURSDAY AND THURSDAY NIGHT IN THE NEXT FEW HOURS.

&&

.PREVIOUS DISCUSSION...ISSUED AT 555 PM MDT WED OCT 5 2011/...

.AVIATION...00Z TAF ISSUANCE...
CLOUD BASES WILL LOWER OVER THE CWA THROUGH SATURDAY AS TWO STORM
SYSTEMS WILL AFFECT THE REGION.  VFR CONDITIONS WILL STILL BE COMMON
OVER MOST OF THE CWA THROUGH FRIDAY...WITH THE SNOWY AND SIERRA
MADRE RANGES BECOMING OBSCURED.  IFR CEILINGS AND MVFR VISIBILITIES
IN FOG WILL FORM AFTER 08Z OVER THE PANHANDLE AND PERSIST THROUGH
16Z.  SHOWERS AND A FEW THUNDERSTORMS WILL BE MAINLY OVER SOUTHEAST
WYOMING TONIGHT AND THEN SPREAD EAST FOR THURSDAY.  AFTERNOON
THUNDERSTORMS WILL BE SCATTERED OVER MAINLY THE EAST PART OF THE CWA
THURSDAY AFTERNOON AND EVENING.  THE ASSOCIATED COLD FRONT WILL MOVE
ACROSS THE CWA FROM WEST TO EAST FROM 13Z TO 22Z THURSDAY.  AHEAD OF
THE FRONT WILL BE SOUTHERLY WINDS GUSTING AS HIGH AS 35 KNOTS
ESPECIALLY IN THE PANHANDLE.  MEANWHILE...BEHIND THE FRONT WILL BE
WESTERLY WINDS GUSTING AS HIGH AS 45 KNOTS MAINLY IN AREAS ALONG AND
WEST OF THE LARAMIE RANGE. THE PATTERN SUPPORTS A MODERATE MOUNTAIN
WAVE ON THURSDAY THROUGH FRIDAY TO THE LEE OF THE SNOWY RANGE AND
LARAMIE PEAK.

&&

.PREVIOUS DISCUSSION.../ISSUED AT 409 PM MDT WED OCT 5 2011/...

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...CURRENT WATER VAPOR
SATELLITE LOOP SHOWS THE STRONG PACIFIC STORM SYSTEM MOVING ONSHORE
ACROSS THE WESTERN UNITED STATES WITH THE COLD FRONT MOVING ACROSS
IDAHO AND NEVADA THIS AFTERNOON. WINDS CONTINUE TO INCREASE ACROSS
MOST OF SOUTHEAST WYOMING AND WESTERN NEBRASKA...WITH THE ONLY
EXCEPTION BEING ALONG THE LARAMIE RANGE WHERE THE LEE SIDE TROUGH IS
LOCATED. WILL CONTINUE THE WIND ADVISORY FROM CHADRON AND SIDNEY
THIS EVENING WITH GUSTS UP TO 48 MPH BEING REPORTED.
OTHERWISE...SCATTERED SHOWERS ARE DEVELOPING IN THE MOUNTAINS...AND
ARE EXPECTED TO BECOME MORE WIDESPREAD THIS EVENING AND TONIGHT AS
THE COLD FRONT CONTINUES TO PUSH EAST INTO UTAH AND WYOMING. KEPT
PATCHY FOG IN THE FORECAST TONIGHT ACROSS THE NEBRASKA
PANHANDLE...BUT MAINLY EXPECT LOW STRATUS CLOUDS EAST OF THE SURFACE
TROUGH TONIGHT.

MODELS SHOW THE UPPER LEVEL STORM SYSTEM SLOWING DOWN AS IT MOVES
ACROSS THE EASTERN GREAT BASIN REGION AND INTO THE ROCKIES ON
LATE TONIGHT AND THURSDAY...WITH THE ASSOCIATED COLD FRONT MOVING
INTO WYOMING AND WESTERN CARBON COUNTY THROUGH THE DAY. STRONG
SOUTH TO SOUTHWEST WINDS ARE EXPECTED AHEAD OF THIS
FRONT...WITH MOS SHOWING SUSTAINED WINDS AROUND 30 KTS AT SIDNEY
TO ALLIANCE NEBRASKA. ISSUED ANOTHER WIND ADVISORY FOR THE WHOLE
PANHANDLE OF NEBRASKA STARTING MID MORNING ON THURSDAY FOR
SUSTAINED WINDS BETWEEN 20 TO 35 MPH AND GUSTS AROUND 50 MPH
EXPECTED. SURFACE CYCLOGENESIS WILL OCCUR ALONG THE FRONT ACROSS
THE HIGH PLAINS TOMORROW AS WELL. IN ADDITION...THE MAIN SURFACE
LOW WILL PUSH NORTH INTO MONTANA AND DEEPEN...PRODUCING A LARGE
PRESSURE GRADIENT ACROSS THE AREA INTO THURSDAY NIGHT. HIGH WINDS
ARE LOOKING MORE LIKELY ACROSS PORTIONS OF SOUTHEAST
WYOMING...MAINLY IN THE MORE WIND PRONE AREAS ALONG
I80...I25...AND THE HIGHER MOUNTAIN PASSES WITH 700MB WINDS UP TO
70 KTS BASED ON THE 12Z GFS. THE NAM IS 15 TO 20 KNOTS LOWER WITH
WIND SPEEDS HOWEVER...SO WILL HOLD OFF ON ISSUING A HIGH WIND
WATCH FOR NOW. INCREASED HIGH TEMPERATURES ON THURSDAY INTO THE
80S WELL EAST OF THE LARAMIE RANGE...WITH MOS GUIDANCE TYPICALLY 3
TO 6 DEGREES TOO LOW AHEAD OF A STRONG FRONT. RAIN SHOWERS AND
THUNDERSTORMS WILL BE MORE WIDESPREAD ON THURSDAY ALONG THE FRONT
AS IT PUSHES EASTWARD. KEPT HIGH POPS ACROSS THE AREA...MAINLY
NORTH OF A LINE FROM CHEYENNE TO CHADRON NEBRASKA. 700MB TEMPS
WILL LOWER T0 -6C THURSDAY NIGHT BEHIND THE COLD FRONT WEST OF THE
LARAMIE RANGE WITH MODELS TRENDING COLDER. EXPECT SOME ACCUMULATING
SNOW IN THE MOUNTAINS WITH 3 TO 6 INCHES POSSIBLE ABOVE 8000 FEET.
RAIN MIXING WITH SNOW IS POSSIBLE IN THE VALLEYS FROM LARAMIE TO
RAWLINS THURSDAY NIGHT AS WELL.

FOR FRIDAY THE SECONDARY UPPER LEVEL LOW...WHICH WILL SPLIT FROM
THE MAIN SYSTEM AS IT PUSHES NORTH INTO CANADA...WILL BEGIN TO
IMPACT THE REGION. EXPECT A LULL IN THE PRECIP AS THIS SYSTEM
BEGINS TO GET ORGANIZED FRIDAY AFTERNOON AND EVENING. MODELS STILL
NOT IN VERY GOOD AGREEMENT REGARDING THE EVOLUTION AND MOVEMENT OF
THIS SYSTEM...BUT SNOW LEVELS MAY DROP EVEN LOWER TO AROUND 6500
FEET BY LATE FRIDAY NIGHT AND INTO SATURDAY MORNING. THERE IS SOME
CONCERN OVER ACCUMULATING SNOW EVEN IN THE HIGHER VALLEYS AROUND
LARAMIE WESTWARD TO RAWLINS BASED ON CURRENT TRENDS...BUT WITH
DIFFERENCES IN TIMING AND POSITION OF THE UPPER LEVEL
SYSTEM...THERE IS NOT ENOUGH CONFIDENCE TO START PREDICTING
SNOWFALL AMOUNTS FRIDAY NIGHT. STRONG WINDS WILL CONTINUE OVER
SOUTHEAST WYOMING WHERE HIGH WIND HEADLINES MAY BE NECESSARY IN
OUR WIND PRONE LOCATIONS. THIS WIND WILL DIMINISH FRIDAY NIGHT AND
SHIFT INTO THE NORTH OR NORTHEAST AS THE SECONDARY LOW DEVELOPS TO
OUR SOUTH.

LONG TERM...SATURDAY THROUGH WEDNESDAY
THE 12Z MEDIUM RANGE MODELS OFFERING APPRECIABLE DIFFERENCES THIS
WEEKEND WITH THEIR HANDLING OF THE UPPER LOW AND ASSOCIATED TROUGH
EMERGING FROM THE CENTRAL/SOUTHERN ROCKIES. THE ECMWF HAS BEEN
TRENDING SLOWER AND SLIGHTLY DEEPER WITH THE UPPER LOW. AT 12Z
SATURDAY...THE GFS DEPICTS A 563DM CENTER IN SOUTHEAST COLORADO...
WHILE THE ECMWF/S 559DM CENTER IS NEAR THE SOUTHWEST CORNER OF
COLORADO. IN 12 HOURS...THE ECMWF LOW BEGINS TO FILL BUT REMAINS
NEARLY STATIONARY...WHEREAS THE GFS LOW WEAKENS AND LIFTS
NORTHEAST INTO WEST CENTRAL NEBRASKA. AT 00Z MONDAY...THE ECMWF/S
LOW FINALLY MOVES INTO NORTHERN COLORADO. THE GFS SHOWS A ZONAL
FLOW. BECAUSE OF THESE DIFFERENCES...CONFIDENCE IN FAVORING ONE
SOLUTION OVER THE OTHER IS LOW. THEREFORE...HAVE LEANED TOWARD A
COMPROMISE...WHICH WILL KEEP UNSETTLED AND WINDY PERIODS LASTING
INTO THE FIRST HALF OF NEXT WEEK.

PLENTIFUL MOISTURE AND FAVORABLE UPSLOPE FLOW WILL RESULT IN
UNSEASONABLY COOL AND DAMP CONDITIONS FOR MOST OF THE CWA ON SATURDAY.
LOWER ELEVATIONS CAN EXPECT RAIN SHOWERS WITH MORNING SNOW SHOWERS
ALONG AND WEST OF THE LARAMIE RANGE. HIGH TEMPERATURES WILL RANGE
FROM THE 30S AND 40S WEST TO 50S EAST. CONDITIONS ON SUNDAY WILL
BEGIN TO IMPROVE...WITH SCATTERED RAIN SHOWERS LINGERING FOR
THE NEBRASKA PANHANDLE AS THE UPPER LOW TRACKS NORTHEAST. HIGHS
SUNDAY WILL BE SLIGHTLY MILDER COMPARED TO SATURDAY. MONDAY LOOKS
DRY AS THE CWA WILL BE IN BETWEEN WEATHER SYSTEMS. WITH MORE
SUNSHINE AND NEAR ZONAL LOW/MID LEVEL FLOW IN PLACE...EXPECT
MODERATING TEMPERATURES TO SEASONAL NORMALS WITH HIGHS FROM THE
40S AND 50S WEST TO THE 60S AND LOWER 70S EAST. THE PRESSURE
GRADIENT WILL BEGIN TIGHTENING LATE MONDAY AFTERNOON WITH 700MB
WINDS INCREASING TO 35 KT OVER SOUTHERN WYOMING...THEN 45 TO 50
KT MONDAY NIGHT AND TUESDAY. THIS WILL RESULT IN AN EXTENDED
PERIOD OF WINDY CONDITIONS. HIGH WIND HIGHLIGHTS MAY BE REQUIRED
FROM TUESDAY THROUGH WEDNESDAY...ESPECIALLY ALONG THE INTERSTATE
80 CORRIDOR. THE NEXT PACIFIC TROUGH AND ASSOCIATED COLD FRONT
IS PROGGED TO IMPACT WESTERN ZONES BEGINNING EARLY TUESDAY MORNING
WITH SCATTERED RAIN AND SNOW SHOWERS. THE PRECIPITATION WILL THEN
SPREAD EAST THROUGH ALL BUT THE SOUTHEAST CORNER OF WYOMING AND
SOUTHERN PANHANDLE TUESDAY AFTERNOON. THE PRECIPITATION WILL
END TUESDAY NIGHT FOLLOWING THE PASSAGE OF THE COLD FRONT WITH
DRIER AIR IN ITS WAKE. WEDNESDAY WILL FEATURE MOSTLY CLEAR SKIES
WITH SEASONAL TEMPERATURES UNDER NORTHWESTERLY FLOW ALOFT.

&&

.AVIATION...18Z TAF ISSUANCE...
CLOUDS WILL BE INCREASING AND GRADUALLY LOWERING FROM WEST TO EAST
THROUGH TONIGHT. MVFR CEILINGS MAY DEVELOP LATER TONIGHT...ESPECIALLY
FOR THE PANHANDLE AND SOUTH CENTRAL WYOMING TERMINALS. SCATTERED
SHOWERS AND ISOLATED TSTORMS WILL DEVELOP ALONG AND WEST OF THE
LARAMIE RANGE EARLY THIS AFTERNOON AND SPREAD SLOWLY TO THE EAST.
ANY TSTORMS SHOULD REMAIN ALONG AND WEST OF INTERSTATE 25 THROUGH
EARLY THIS EVENING...WITH ISOLATED SHOWERS TO THE EAST. STRONG SOUTH
TO SOUTHWEST SURFACE WINDS WILL BE THE MAIN CONCERN THIS AFTERNOON
AND EVENING...FREQUENTLY GUSTING OVER 30 KT.

&&

.FIRE WEATHER...A STRONG PACIFIC STORM SYSTEM WILL CONTINUE PUSHING
EASTWARD ACROSS THE WESTERN UNITED STATES AND INTO THE CENTRAL
ROCKIES LATE THIS WEEK AND DURING THIS WEEKEND. THIS SYSTEM WILL
BRING PERIODS OF STRONG WINDS THROUGH FRIDAY ALONG WITH WIDESPREAD
PRECIPITATION THROUGH THE WEEKEND. SNOWLEVELS WILL LOWER TO 6500 FEET
ACROSS THE AREA BY FRIDAY AND SATURDAY RESULTING IN THE POSSIBILITY
FOR ACCUMULATING SNOWFALL ACROSS THE HIGHER ELEVATIONS OF SOUTHEAST
WYOMING. RAINFALL IS EXPECTED ACROSS THE LOWER ELEVATIONS WITH
WETTING RAINS LIKELY. RELATIVE HUMIDITIES WILL TREND HIGHER THROUGH
THE END OF THE WEEK AND INTO THE WEEKEND WITH MUCH COOLER
TEMPERATURES.
&&

.CYS WATCHES/WARNINGS/ADVISORIES...

WY...HIGH WIND WATCH FROM NOON THURSDAY THROUGH 6 AM FRIDAY FOR
     WYZ103-WYZ104-WYZ105-WYZ106-WYZ109-WYZ110-WYZ115-WYZ116-WYZ117.
NE...WIND ADVISORY FROM 9 AM THURSDAY TO 8 PM THURSDAY FOR NEZ002-
     NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.

&&

SHORT TERM/FIRE WEATHER...TJT
LONG TERM/AVIATION...MAJ
UPDATE...WEILAND
Hazardous weather outlook, Oct 5, 6:43 PM MDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
643 PM MDT WED OCT 5 2011

WYZ101>119-061515-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
643 PM MDT WED OCT 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

PERIODS OF LIGHT SNOW CAN BE EXPECTED BY MIDNIGHT AT ELEVATIONS
ABOVE 8500 FEET IN THE SNOWY AND SIERRA MADRE RANGES.  UP TO AN
INCH OF NEW SNOW IS POSSIBLE OVER THOSE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON THURSDAY
WITH SOME ACCUMULATING SNOW POSSIBLE LATER IN THE DAY ABOVE 9000
FEET. STRONG WESTERLY WINDS ARE LIKELY ON THURSDAY AND ESPECIALLY ON
FRIDAY ACROSS MOST OF WYOMING WHERE GUSTS OVER 60 MPH ARE
POSSIBLE AS A STRONG COLD FRONT PUSHES THROUGH THE AREA.

RAIN AND SNOW SHOWERS ARE LIKELY LATER ON FRIDAY AND SATURDAY OVER
MUCH OF THE AREA ABOVE 6500 FEET WITH ACCUMULATING SNOW IN THE
MOUNTAINS. LIGHT TO MODERATE SNOW ACCUMULATIONS ARE POSSIBLE ABOVE
7500 FEET THROUGH SATURDAY. PLEASE SEE THE SPECIAL WEATHER
STATEMENT (CYSSPSCYS) FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-061515-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
643 PM MDT WED OCT 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

SOUTHERLY WINDS WILL GUST AS HIGH AS 40 MPH OVER DAWES AND BOX BUTTE
COUNTIES THROUGH MIDNIGHT.  A WIND ADVISORY IS IN EFFECT THROUGH
MIDNIGHT FOR THOSE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE
THURSDAY THROUGH SATURDAY. GUSTY SOUTHEAST WINDS WILL OCCUR
AGAIN THURSDAY AFTERNOON WITH GUSTS AS HIGH AS 45 MPH. A WIND
ADVISORY IS IN EFFECT FOR THE WESTERN NEBRASKA PANHANDLE FROM 9 AM
THURSDAY TO 8 PM THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Special weather statement, Oct 5, 7:23 PM MDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
723 PM MDT WED OCT 5 2011

NEZ002-003-019>021-054-055-095-096-WYZ101>119-061200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...MUDDY GAP...
MEDICINE BOW...BORDEAUX...GLENDO...WHEATLAND...CHUGWATER...
GUERNSEY...TORRINGTON...RAWLINS...SINCLAIR...HANNA...ARLINGTON...
ELK MOUNTAIN...BAGGS...DIXON...SARATOGA...ENCAMPMENT...
RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING...LARAMIE...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS
723 PM MDT WED OCT 5 2011

...A STRONG STORM SYSTEM WILL MOVE THROUGH SOUTHEAST WYOMING AND
NEBRASKA PANHANDLE THURSDAY AND THROUGH THE WEEKEND...

A SLOW MOVING PACIFIC STORM SYSTEM WILL IMPACT SOUTHEAST WYOMING
BEGINNING ON THURSDAY AND WILL CONTINUE INTO LATE SATURDAY NIGHT.
THIS STORM SYSTEM WILL BRING STRONG WINDS...MUCH COLDER TEMPERATURES
AND UNSETTLED WEATHER TO THE AREA THURSDAY THROUGH SATURDAY.

SHOWERS WILL EVENTUALLY SPREAD OVER THE LARAMIE RANGE THURSDAY
AFTERNOON WITH THUNDERSTORMS POSSIBLE ACROSS AREAS EAST OF
THE LARAMIE RANGE. THE SNOW LEVEL WILL BE AT ABOUT 8500 FEET
TONIGHT AND UP TO AN INCH OF SNOW IS POSSIBLE OVER THOSE AREAS.

SNOW LEVELS WILL DROP TO AROUND 8000 FEET BY THURSDAY EVENING
ACROSS CARBON AND ALBANY COUNTIES...AND THEN DOWN TO 6500 FEET BY
FRIDAY MORNING. THE SNOWY AND SIERRA MADRE RANGES ARE LIKELY TO
SEE SNOW PERSISTING INTO SATURDAY MORNING. SNOW ACCUMULATIONS OF
4 TO 9 INCHES ARE POSSIBLE OVER THE SNOWY AND SIERRA MADRE RANGES
THROUGH SATURDAY MORNING...WITH 1 TO 3 INCHES POSSIBLE IN THE
NORTHERN LARAMIE RANGE. A RAIN AND SNOW MIX IS POSSIBLE ACROSS
VALLEY FLOORS WEST OF THE LARAMIE RANGE BY FRIDAY NIGHT WITH AN
INCH OR TWO OF NEW SNOW LIKELY AS OVERNIGHT LOWS DROPPING TO THE
MID 20S TO LOWER 30S FRIDAY THROUGH SUNDAY.

VERY STRONG WINDS ARE EXPECTED TO DEVELOP OVER CARBON COUNTY
THURSDAY AFTERNOON AND SPREAD EAST FRIDAY. WESTERLY WINDS OF 30
TO 40 MPH WITH GUSTS OVER 50 MPH ARE POSSIBLE THURSDAY THROUGH
FRIDAY EVENING.

STAY TUNED FOR FURTHER STATEMENTS FROM THE NATIONAL WEATHER SERVICE
IN CHEYENNE ON THIS DEVELOPING MAJOR STORM SYSTEM. HUNTERS AND
OTHERS WITH OUTDOOR INTERESTS SHOULD BE PREPARED FOR THIS DRAMATIC
CHANGE BACK TO COLD...UNSETTLED AND EVEN SNOWY CONDITIONS. KEEP
ABREAST OF THE LATEST FORECAST BY LISTING TO NOAA WEATHER RADIO OR
CHECK US ON THE WEB AT WEATHER.GOV/CHEYENNE.

WEILAND

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 3:34 AM MDTHigh Wind WarningCYSAlbany, Carbon, Converse, Laramie, Platte35 hr
Oct 6, 2:49 PM MDTSpecial Weather StatementCYSAlbany41 min
Oct 6, 3:41 PM MDTSpecial Weather StatementCYSPlatte49 min
Oct 6, 3:44 PM MDTSpecial Weather StatementCYSPlatte46 min

Nearby

High Wind Watches in Wyoming, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.